Efficient computational algorithms for approximate optimal designs

Jiangtao Duan, Wei Gao, Yanyuan Ma, Hon Keung Tony Ng

Research output: Contribution to journalArticlepeer-review


In this paper, we propose two simple yet efficient computational algorithms to obtain approximate optimal designs for multi-dimensional linear regression on a large variety of design spaces. We focus on the two commonly used optimal criteria, D- and A-optimal criteria. For D-optimality, we provide an alternative proof for the monotonic convergence for D-optimal criterion and propose an efficient computational algorithm to obtain the approximate D-optimal design. We further show that the proposed algorithm converges to the D-optimal design and then proves that the approximate D-optimal design converges to the continuous D-optimal design under certain conditions. For A-optimality, we provide an efficient algorithm to obtain approximate A-optimal design and conjecture the monotonicity of the proposed algorithm. Numerical comparisons suggest that the proposed algorithms perform well and they are comparable or superior to some existing algorithms.

Original languageEnglish (US)
Pages (from-to)764-793
Number of pages30
JournalJournal of Statistical Computation and Simulation
Issue number4
StatePublished - 2022

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


Dive into the research topics of 'Efficient computational algorithms for approximate optimal designs'. Together they form a unique fingerprint.

Cite this